Alert archive / Wyoming / River Flood Warnings in 2011

River Flood Warning 10, NWS Riverton, WY

June 26, 2011Fremont County, Wyoming

NWS Riverton, WY issued this river flood warning at Jun 26, 2011, 10:36 AM MDT for Fremont County, Wyoming. It took effect at Jun 30, 2011, 11:53 PM MDT. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Jun 26, 2011, 10:36 AM MDT (16:36 UTC)
In effect from
Jun 30, 2011, 11:53 PM MDT
Expired
Jul 9, 2011, 11:35 AM MDT
In force
8 days
Issued by
NWS Riverton, WY
Flood severity
Minor

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wind River near Kinnear (KINW4). The gauge peaked at 9.34 ft at Jul 7, 2011, 12:00 AM MDT.

actionminormoderatemajor789101106/2606/2706/2806/2906/3007/0107/0207/0307/0407/0507/0607/0707/0807/0907/10
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06227600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at Jun 26, 2:59 AM MDT, 7 hours 37 minutes earlier.

Area forecast discussion, Jun 26, 2:59 AM MDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
259 AM MDT SUN JUN 26 2011

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

A SLOW MOVING UPPER LEVEL TROUGH COMBINED WITH MOIST AIR...WARM
SURFACE TEMPERATURES AND UPPER LEVEL JET SUPPORT WILL MAINTAIN THE
CONDITIONS FAVORABLE FOR SHOWERS AND THUNDERSTORMS TODAY...SOME
COULD BE SEVERE. THE ATMOSPHERE WILL DESTABILIZE QUICKLY AND COLD
FRONT WILL PROVIDE THE NECESSARY LIFT. DAMAGING WIND AND LARGE HAIL
WILL BE THE PRIMARY THREATS...BUT A WEAK TORNADO CAN NOT BE RULED
OUT OVER FAR EASTERN PORTIONS OF THE CWA.

THE FREEZING LEVEL ROSE ABOVE 14K FEET YESTERDAY...WITH A REPEAT
EXPECTED TODAY BEFORE THE COLD FRONT MOVES SOUTH AND LOWERS THE
FREEZING LEVEL ON MONDAY...ESPECIALLY OVER NORTHERN PORTIONS OF CWA.
A LOT MORE SNOW ABOVE THE CRITICAL 9500 FOOT LEVEL WILL MELT AGAIN
THIS AFTERNOON...WHICH COULD BE ACCELERATED BY LOCAL SHOWER AND
THUNDERSTORM ACTIVITY. A FLOOD WARNING IS ALREADY IN EFFECT FOR MUCH
OF THE WIND RIVER AND FOR PORTIONS OF CENTRAL BIGHORN COUNTY.
SEVERAL OTHER RIVERS AND STREAMS ARE AT OR NEAR BANKFULL ACROSS THE
STATE. THEY WILL BE WATCHED CLOSELY OVER THE NEXT WEEK AS THE SNOW
CONTINUES TO MELT.

A SHORT WAVE RIDGE WILL BUILD IN ON MONDAY...STABILIZING THE AIRMASS
A BIT...THOUGH AN AFTERNOON SHOWER WITH A FLASH OF LIGHTNING OR TWO
CANNOT BE RULED OUT. THE RIDGE WILL HOLD ON TUESDAY AS TEMPERATURES
RISE INTO THE UPPER 80S TO LOW 90S IN THE BASINS AND INTO THE 60S
AND 70S IN THE HIGH COUNTRY. THESE EXTREME TEMPERATURES MAY BE
ENOUGH TO BREAK THE CAP PUT IN PLACE BY THE RIDGE AND ALLOW FOR SOME
LATE EVENING THUNDERSTORMS...THOUGH THE CHANCE OF THIS HAPPENING IS
QUITE SMALL AS A LACK OF SUFFICIENT MOISTURE WILL BE ANOTHER
LIMITER.

.LONG TERM...WEDNESDAY THROUGH SUNDAY

WEDNESDAY LOOKS TO BE VERY WARM TO HOT WITH THE WARMEST DAY OF THE
SUMMER SO FAR FOR MANY PLACES. SW FLOW ALOFT AHEAD OF A STORM
SYSTEM ENTERING CENTRAL CALIFORNIA WED PM. WILL KEEP ISOLATED
AFTERNOON AND EVENING STORMS IN THE FORECAST WEDNESDAY. THE SYSTEM
MOVES EAST TOWARD THE GREAT BASIN WED NIGHT AND THROUGH THE
CENTRAL AND NORTHERN ROCKIES THURSDAY. THUS AN INCREASED CHANCE OF
SHOWERS AND STORMS OVER OUR REGION...IN THE WESTERN ZONES LATE WED
NIGHT INTO THURSDAY MORNING...THEN A BETTER CHANCE EAST OF THE
DIVIDE THURSDAY AFTERNOON INTO THE EVENING. IMPROVING WEATHER IN
THE WEST ZONES THURSDAY EVENING WITH DECREASING SHOWERS AND STORMS
EAST OF THE DIVIDE AFTER MIDNIGHT THURSDAY NIGHT. WEST FLOW ALOFT
FRIDAY AND IT LOOKS DRY. SATURDAY LOOKS MOSTLY DRY AS WELL.
ISOLATED CONVECTION NEXT SUNDAY AFTERNOON AND EVENING AS SOME MID
LEVEL MOISTURE MAY FIND ITS WAY INTO THE AREA. AS FOR TEMPS...
THURSDAY WILL BE COOLER AS THE WEATHER SYSTEM MOVES THROUGH AND
THEN A MILD DAY ON FRIDAY. TEMPS WARM BACK UP FOR SATURDAY. THEN A
COOL FRONT SLIPS INTO NORTHERN WY LATE SATURDAY NIGHT BRINGING A
SLIGHTLY COOLER DAY IN THE NORTH NEXT SUNDAY. CENTRAL ZONES MAY
SEE A FEW DEGREES OF COOLING WHILE THE SOUTH ZONES LOOK TO BE
UNCHANGED FOR HIGHS NEXT SUNDAY. FIRST GLANCE AT THE 4TH OF JULY
LOOKS TO BE SEASONALLY WARM WITH ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS.

&&

.AVIATION...

THUNDERSTORMS THAT TRAINED OVER NATRONA COUNTY HAVE LEFT A MOIST
BOUNDARY LAYER. WEAK COLD FRONT WORKING SOUTH EARLY THIS MORNING
WILL GENERATE MVFR CEILINGS VCNTY KCPR. THESE LOW CLOUDS ARE
EXPECTED TO ERODE AROUND 14Z AS SOUTHWEST FLOW KICKS IN. SHORTWAVE
OVER NORTHERN IDAHO EARLY THIS MORNING WILL DIVE TO ALONG THE WY/MT
BORDER LATE THIS AFTERNOON. JET STREAK ROUNDING THE BOTTOM OF THIS
WAVE WILL COMBINE WITH MOISTURE-RICH ATMOSPHERE TO INITIATE STRONG
THUNDERSTORMS IN JOHNSON AND NATRONA COUNTY THIS AFTERNOON. THIS
SHORTWAVE WILL ALSO DRIVE A COLD FRONT THROUGH THE BIG HORN BASIN
AND TO THE VCNTY OF KCPR BY 00Z/MON. THIS WILL ALSO ASSIST IN
SUSTAINING CONVECTION INTO THE EARLY EVENING. MORE STABLE ATMOSPHERE
BEHIND THIS SHORTWAVE SHOULD HINDER CONVECTION BY 03Z/MON. THEN
EXPECT COLD FRONT TO CONTINUE PUSH THROUGH TERMINALS EAST OF THE
CONTINENTAL DIVIDE INCLUDING KRKS ACCOMPANIED BY GUSTY NORTH WIND
10-20KTS. POSSIBLE MVFR CEILINGS AGAIN AT KCPR BETWEEN 04Z-09Z/MON.
ELSEWHERE...VFR CONDITIONS TO PREVAIL. MOST CONVECTION THIS
AFTERNOON WILL BE LIMITED TO AREAS ALONG AND EAST OF A LINE FROM
KCOD-KPNA-KRKS. LOOK FOR GUSTY WEST TO SOUTHWEST WIND 15-25KTS TO
MIX TO THE SURFACE BETWEEN 16Z-20Z AT MANY TERMINALS.

&&

.HYDROLOGY...

RAPID SNOW MELT HAS BEEN UNDERWAY OVER THE PAST FEW DAYS ABOVE 9500
FEET. THIS HAS CAUSED SEVERAL CREEKS AND STREAMS TO GO OUT OF THEIR
BANKS. TEMPERATURES OVER THE NEXT FEW DAYS WILL CONTINUE TO BE VERY
WARM. THE GREAT MELT OFF WILL BE HALTED BRIEFLY TODAY ACROSS THE
NORTH AS A COLD FRONT SAGS SOUTH...BUT THIS COULD BE NEGATED BY
POSSIBLE THUNDERSTORM ACTIVITY.

MINOR FLOODING CONTINUES ALONG THE WIND RIVER. IT WILL CONTINUE
TO FLUCTUATE AT OR ABOVE FLOOD STAGE THROUGH THE WEEK. MINOR
FLOODING ALSO CONTINUES IN THE BIGHORN BASIN NEAR THE MOUNTAINS.
FLOODING IS STILL OCCURING ALONG SHELL CREEK...PAINT ROCK
CREEK...MEDICINE LODGE CREEK AND THE NOWOOD RIVER...INCLUDING
SMALLER STREAMS AND TRIBUTARIES ASSOCIATED WITH THESE CREEKS AND
RIVERS. THE BIGHORN RIVER MAY BE AFFECTED AS THESE WATERWAYS EMPTY
INTO THE BIGHORN. COOLER TEMPERATURES TODAY AND TONIGHT WILL
TEMPORARILY SLOW THE RAPID SNOWMELT AS LONG AS NO THUNDERSTORMS
POUND THE SNOW PACK WITH SIGNIFICANT RAINFALL.

THE MIDDLE FORK OF THE POPO AGIE RIVER AT SINKS CANYON AND THE NORTH
FORK OF THE SHOSHONE RIVER WILL CONTINUE TO RISE AND CREST ABOVE
ACTION STAGE TODAY...THOUGH THEY ARE EXPECTED TO REMAIN BELOW FLOOD
STAGE.

PACIFIC CREEK...THE SALT RIVER...THE GREEN RIVER...AND THE BLACKS
FORK NEAR LITTLE AMERICA ALL REMAIN AT OR NEAR BANKFULL AND WILL
CONTINUE TO RUN HIGH INTO AT LEAST MID WEEK. FLOODING IS NOT
EXPECTED AT THESE RIVERS UNLESS A GREAT DEAL OF RAIN FALLS IN THEIR
WATERSHEDS OVER THE NEXT SEVERAL DAYS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ALLEN
LONG TERM...AR
AVIATION...CNJ
FIRE WEATHER...TEAM RIVERTON
HYDROLOGY...ALLEN
Hazardous weather outlook, Jun 26, 4:00 AM MDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SUN JUN 26 2011

WYZ001>020-022>030-271200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SUN JUN 26 2011

...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND
FOR SMALLER CREEKS AND RIVERS OF BIG HORN COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AGAIN TODAY...THE BEST CHANCE OF A SEVERE
THUNDERSTORM WILL BE OVER EASTERN PORTIONS OF THE AREA...IN JOHNSON
AND NATRONA COUNTIES. DAMAGING WIND AND LARGE HAIL WILL BE THE
PRIMARY THREATS.

EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CAUSE RISING
WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH RIVERTON.
FLOODING IS LIKELY IN LOW LYING AREAS ADJACENT TO THE WIND RIVER.
OTHER FLOODING IS POSSIBLE ON SMALLER CREEKS AND RIVERS OF SOUTHEAST
BIG HORN COUNTY AROUND MANDERSON...HYATTVILLE...AND SHELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
WEDNESDAY. THEN A BETTER CHANCE OF STORMS WEDNESDAY NIGHT AND
THURSDAY AS A WEATHER SYSTEM MOVES THROUGH THE AREA. SOME OF THE
STORMS THURSDAY COULD HAVE STRONG WIND GUSTS AND HAIL.

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS THE
HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT THIS WEEK. THE WIND RIVER...
SHOSHONE RIVER...AND BIG HORN RIVER BASINS WILL BE MOST SUSCEPTIBLE
TO THE HIGH RUNOFF. EXERCISE CAUTION NEAR FAST FLOWING RIVERS AS THE
CURRENT WILL BE DANGEROUS AND DEBRIS WILL BE FLOWING IN THE CHANNEL
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING
TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:25 PM MDTSpecial Weather StatementRIWNatrona65 min
Jun 25, 8:22 PM MDTSpecial Weather StatementRIWNatrona53 min
Jun 25, 9:42 PM MDTSpecial Weather StatementRIWNatrona48 min
Jun 25, 10:29 PM MDTSpecial Weather StatementRIWNatrona46 min
Jun 26, 11:53 AM MDTFlood WatchRIWFremont, Lincoln, Sublette, Sweetwater48 hr
Jun 26, 2:44 PM MDTSpecial Weather StatementRIWWashakie46 min
Jun 26, 2:47 PM MDTSpecial Weather StatementRIWJohnson43 min
Jun 26, 2:53 PM MDTSpecial Weather StatementRIWNatrona37 min
Jun 26, 2:53 PM MDTSevere Thunderstorm WarningRIWBig Horn, Washakie52 min
Jun 26, 3:11 PM MDTSpecial Weather StatementRIW49 min
Jun 26, 3:18 PM MDTSevere Thunderstorm WarningRIWBig Horn30 min
Jun 26, 3:23 PM MDTSpecial Weather StatementRIWNatrona52 min
Jun 26, 3:36 PM MDTSevere Thunderstorm WarningRIWBig Horn, Johnson, Washakie28 min
Jun 26, 3:53 PM MDTSpecial Weather StatementRIWJohnson52 min

Nearby

River Flood Warnings in Wyoming, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.